Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2019, 1:25 PM CDT for Becker County, Clay County, Otter Tail County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 1:25 PM CDT (18:25 UTC)
- Expired
- Jun 29, 2019, 2:02 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Becker County, MN, Clay County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 135 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -511 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WUUS53 KFGF 291825
SVRFGF
MNC005-027-111-291930-
/O.NEW.KFGF.SV.W.0064.190629T1825Z-190629T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
125 PM CDT Sat Jun 29 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Eastern Clay County in northwestern Minnesota...
Northwestern Otter Tail County in west central Minnesota...
Becker County in northwestern Minnesota...
* Until 230 PM CDT.
* At 124 PM CDT, severe thunderstorms were located along a line
extending from near Felton to near Dale to near Lawndale, moving
east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Dale around 130 PM CDT.
Pelican Rapids and Lake Park around 135 PM CDT.
Dunvilla around 140 PM CDT.
Lake Lida around 145 PM CDT.
Westbury, Maplewood State Park and Shoreham around 150 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4648 9547 4654 9628 4663 9628 4663 9631
4685 9628 4715 9649 4710 9563 4681 9542
TIME...MOT...LOC 1824Z 270DEG 33KT 4712 9644 4686 9623 4657 9626
HAIL...<.75IN
WIND...70MPH
$$
Hopkins3 follow-up statements
024
WWUS53 KFGF 291840
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
140 PM CDT Sat Jun 29 2019
MNC005-027-111-291930-
/O.CON.KFGF.SV.W.0064.000000T0000Z-190629T1930Z/
Clay MN-Otter Tail MN-Becker MN-
140 PM CDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN CLAY...NORTHWESTERN OTTER TAIL AND WESTERN BECKER
COUNTIES...
At 140 PM CDT, severe thunderstorms were located along a line
extending from near Ulen to near Lake Park to Pelican Rapids, moving
east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Lake Lida and Dunvilla around 145 PM CDT.
Westbury and Shoreham around 150 PM CDT.
Northern Maplewood State Park around 155 PM CDT.
Detroit Lakes, Star Lake and Richwood around 200 PM CDT.
Big McDonald Lake and Vergas around 205 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4654 9622 4684 9621 4712 9632 4708 9562
4681 9542 4648 9547
TIME...MOT...LOC 1840Z 270DEG 33KT 4712 9627 4686 9606 4657 9609
HAIL...<.75IN
WIND...70MPH
$$
Hopkins539
WWUS53 KFGF 291849
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
149 PM CDT Sat Jun 29 2019
MNC027-291859-
/O.CAN.KFGF.SV.W.0064.000000T0000Z-190629T1930Z/
Clay MN-
149 PM CDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 4648 9547 4654 9622 4663 9619 4663 9617
4673 9616 4691 9617 4691 9549 4673 9543
TIME...MOT...LOC 1849Z 277DEG 33KT 4690 9606 4680 9600 4657 9603
$$
MNC005-111-291930-
/O.CON.KFGF.SV.W.0064.000000T0000Z-190629T1930Z/
Otter Tail MN-Becker MN-
149 PM CDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN OTTER TAIL AND SOUTHWESTERN BECKER COUNTIES...
At 149 PM CDT, severe thunderstorms were located along a line
extending from Lake Park to near Cormorant to near Pelican Rapids,
moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Lake Lida and Dunvilla around 150 PM CDT.
Shoreham around 155 PM CDT.
Detroit Lakes and northern Maplewood State Park around 200 PM CDT.
Star Lake and Vergas around 205 PM CDT.
Dent and Big McDonald Lake around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4648 9547 4654 9622 4663 9619 4663 9617
4673 9616 4691 9617 4691 9549 4673 9543
TIME...MOT...LOC 1849Z 277DEG 33KT 4690 9606 4680 9600 4657 9603
HAIL...<.75IN
WIND...70MPH
$$
Hopkins555
WWUS53 KFGF 291902
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
202 PM CDT Sat Jun 29 2019
MNC005-111-291911-
/O.CAN.KFGF.SV.W.0064.000000T0000Z-190629T1930Z/
Otter Tail MN-Becker MN-
202 PM CDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTER TAIL AND
SOUTHWESTERN BECKER COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
LAT...LON 4648 9547 4654 9622 4663 9619 4663 9617
4673 9616 4691 9617 4691 9549 4673 9543
TIME...MOT...LOC 1858Z 270DEG 33KT 4690 9593 4680 9587 4657 9590
$$
HopkinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:58 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 29, 8:58 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
858 AM CDT Sat Jun 29 2019
.UPDATE...
Issued at 858 AM CDT Sat Jun 29 2019
Updated forecast to account for latest radar trends. Severe watch
until 2 PM for eastern ND. Line of storms looks to continue to
move east-southeast across NE ND this morning. Threats to continue
for wind/hail.
&&
.SHORT TERM...(Today and tonight)
Issued at 306 AM CDT Sat Jun 29 2019
Today, there will be several things to watch as the day transpires.
First, a complex of thunderstorms is expected to move across
North Dakota from west to east this morning, with severe
thunderstorms possible along it's track, which will cover the
region from the International Border to the I-94 corridor. This is
expected to approach the CWA around 13Z. Looking at ongoing
activity in western ND, the model timing seems feasible as long as
development is sustained. This first round will dissipate around
midday and will primarily affect the region north of I-94 and west
of the Red River Valley.
Midday through late afternoon: We will see much warmer than average
temperatures combine with high humidity values today across much
of the area. Heat index values of 100 degrees or slightly higher
will be possible, especially for areas south of Highway 200 and
west of the Red River.
Early evening into the early overnight hours: A second round of
severe thunderstorms is possible this evening along a theta-e axis
preceding a cold front. Instability remains favorable, along with
the shear profile, to allow supercell development and the risks
associated with it to include tornadoes, very large hail (greater
than 2 inches), and damaging wind gusts. Initially, storm mode
looks to remain supercellular before upscale linear development
evolves later in the evening. An elevated mixed layer will provide
a cap that initially inhibits development until the arrival of the
boundary, when we will see enough lift to initiate thunderstorms.
.LONG TERM...(Sunday through Friday)
Issued at 306 AM CDT Sat Jun 29 2019
Large scale pattern over the Northern Plains becomes more westerly
as ridge breaks down and upper low drops out of the Arctic into
Manitoba through the first part of next week. Eventually southwest
flow begins to redevelop, but there is little change in 500 heights,
so temps through the extended will tend to be near (or slightly
below) normal in the upper 70s/lower 80s for highs.
These large scale pattern shifts keep an active track within the
vicinity of our CWA, and occasional shower/thunderstorm chances
through the extended period. One period where there may be better
severe potential is Tuesday-Tuesday night when a strong upper jet
streak, mid level shortwave trough, and associated cold front are
shown to drop near or over our CWA. As this occurs steep lapse rates
should support at least elevated instability in the 1500-2500 J/KG.
Strong mid level flow should also allow for at least deep
unidirectional shear (low level shear not as sure). This raises
potential for another round of possible severe weather (large
hail/damaging wind favored).
Looking ahead to Thursday (July 4th) and Friday, southwest flow and
increasing moisture raises possibility of better shower/thunderstorm
chances. Details in these later periods are still uncertain though
and advertised severe parameters at this point do not raise as
specific concerns, but things can change as pattern will be
active/progressive.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Jun 29 2019
Two rounds of thunderstorms will impact the region today with the
first round expected this morning. KDVL will see the earliest
impact at around 15Z with a risk of hail and damaging wind gusts.
We will see improvement through the midday and afternoon with VFR
CIGs across much of the area. Another round of potentially severe
thunderstorms is set to impact the region this evening with large
hail, tornadoes, and damaging wind gusts all possible.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for NDZ024-028>030-038-039-049-052-053.
MN...None.
&&
UPDATE...Knutsvig
SHORT TERM...Lynch
LONG TERM...DJR
AVIATION...LynchHazardous weather outlook, Jun 29, 3:37 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 337 AM CDT Sat Jun 29 2019 NDZ006>008-014>016-024-026>029-038-054-300845- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Barnes-Western Walsh County- 337 AM CDT Sat Jun 29 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Thunderstorms are expected this morning west of the Red River and primarily north of I-94. Risks will include hail to one inch and wind gusts to 60 mph. Heat index values will approach or slightly exceed 100 degrees this afternoon, especially for areas west of the Red River and south of HWY 200. A second round of severe thunderstorms is expected to form this afternoon with risks to include hail 2 inches or larger in diameter, tornadoes, and damaging wind gusts to 75 mph. Heavy rainfall could cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday An unsettled pattern prevails over the next week. Thunderstorms are possible Tuesday afternoon with severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001>009-013>017-022>024-027>032-040-NDZ030-039-049-052-053- 300845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Traill-Cass-Ransom- Sargent-Richland- 337 AM CDT Sat Jun 29 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Heat index values will approach or slightly exceed 100 degrees this afternoon, especially for areas west of the Red River and south of HWY 200. Severe thunderstorms are expected to form this afternoon with risks to include hail 1 to 2 inches in diameter, tornadoes, and damaging wind gusts to 75 mph. Heavy rainfall could cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday An unsettled pattern prevails over the next week. Thunderstorms are possible Tuesday afternoon with severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 29, 12:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1245 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 2 S FARGO 46.85N 96.82W
06/29/2019 M65 MPH Cass ND MESONET
WINDS AT 40 MPH GUSTING TO 65 MPH REPORTED ON THE RWIS
STATION ON THE RED RIVER BRIDGE.
&&
GGUSTLocal storm report, Jun 29, 12:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1249 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 2 S MOORHEAD 46.84N 96.76W
06/29/2019 Clay MN BROADCAST MEDIA
TREES SNAPPED IN SOUTH MOORHEAD. TIME ESTIMATED BASED ON
RADAR AND NEARBY WIND SENSOR REPORTS.
&&
GGUSTLocal storm report, Jun 29, 12:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1253 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND GST 2 NNW FARGO 46.90N 96.83W
06/29/2019 M67 MPH Cass ND ASOS
PEAK WINDS MEASURED AT THE FARGO AIRPORT /KFAR/.
&&
GGUSTLocal storm report, Jun 29, 12:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1258 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND GST 5 SE MOORHEAD 46.81N 96.68W
06/29/2019 M62 MPH Clay MN AWOS
PEAK WINDS MEASURED AT THE MOORHEAD AIRPORT /KJKL/.
&&
GGUSTLocal storm report, Jun 29, 1:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
108 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND GST 2 NNW FARGO 46.90N 96.83W
06/29/2019 M80 MPH Cass ND ASOS
PEAK WINDS ,EASURED AT THE FARGO AIRPORT /KFAR/.
&&
GGUSTLocal storm report, Jun 29, 1:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
111 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND GST 5 SE MOORHEAD 46.81N 96.68W
06/29/2019 M61 MPH Clay MN AWOS
WINDS PERSISTING AT 43 MPH GUSTING TO 61 MPH AT THE
MOORHEAD AIRPORT /KJKL/.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:11 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 64 min |
| Jun 29, 12:33 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 57 min |
| Jun 29, 12:50 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 40 min |
| Jun 29, 1:32 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.